Health Update 2-18-2014

So, I went to see my GP today.  I’ve been going to see him every three months because one of my cholesterol readings has been high and we’ve been attacking it with medication.  Also, I’m diabetic and have been having problems with my feet.  Since I saw him last, the diabetes has reared its ugly, my daily fasting readings have been way too high, they’ve been going up and staying up.  My A1C reading went from 6.2 in October to 7.4 this month.  That’s a big jump in 3 months.  I also gained 10 pounds since our last meeting and have been quite lethargic (which I had blamed on a slight depression).  But that’s not all.  My TSH level was high.  TSH is the Thyroid-Stimulating-Hormone and if the level is high it means that the thyroid gland is underactive.  This can lead to weight gain (check), tiredness (check), dry skin (check).  It can be caused by a number of things like a damaged thyroid gland, problems with the pituitary gland and/or hypothalamus.  It can also be caused by the use of Lithium (ding, ding, ding).  We, decided to try Synthroid to see if we can get the levels where they need to be.  I, for one, am hoping it works out because I don’t want to stop taking Lithium, I think it has been very good for me.  We’ll see what happens, I go back to see him in a month.

Also:  If I can start getting the weight off, the blood sugar reading should also start coming down.

Advertisements

2 thoughts on “Health Update 2-18-2014

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s